Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Ergodicity of a system of interacting random walks with asymmetric interaction

Luisa Andreis, Amine Asselah, and Paolo Dai Pra

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study $N$ interacting random walks on the positive integers. Each particle has drift $\delta$ towards infinity, a reflection at the origin, and a drift towards particles with lower positions. This inhomogeneous mean field system is shown to be ergodic only when the interaction is strong enough. We focus on this latter regime, and point out the effect of piles of particles, a phenomenon absent in models of interacting diffusion in continuous space.

Résumé

Nous étudions $N$ marches aléatoires interagissantes sur les entiers naturels. Chaque particule a une dérive $\delta$ vers l’infini, une réflexion à l’origine, ainsi qu’une dérive vers les particules de positions plus petites. Nous montrons que ce système de champ moyen inhomogène est ergodique lorsque l’interaction est assez forte. Nous nous concentrons sur ce dernier régime, et mettons en lumière le rôle des empilements de particules sur un même site, phénomène absent dans les modèles continus.

Article information

Source
Ann. Inst. H. Poincaré Probab. Statist., Volume 55, Number 1 (2019), 590-606.

Dates
Received: 23 February 2017
Revised: 8 February 2018
Accepted: 23 February 2018
First available in Project Euclid: 18 January 2019

Permanent link to this document
https://projecteuclid.org/euclid.aihp/1547802410

Digital Object Identifier
doi:10.1214/18-AIHP893

Mathematical Reviews number (MathSciNet)
MR3901656

Zentralblatt MATH identifier
07039780

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43] 82C44: Dynamics of disordered systems (random Ising systems, etc.)

Keywords
Interacting particle systems Mean-field interaction Non-reversibility

Citation

Andreis, Luisa; Asselah, Amine; Dai Pra, Paolo. Ergodicity of a system of interacting random walks with asymmetric interaction. Ann. Inst. H. Poincaré Probab. Statist. 55 (2019), no. 1, 590--606. doi:10.1214/18-AIHP893. https://projecteuclid.org/euclid.aihp/1547802410


Export citation

References

  • [1] A. Asselah and F. Castell. Existence of quasi-stationary measures for asymmetric attractive particle systems on $\mathbb{Z}^{d}$. Ann. Appl. Probab. 13 (4) (2003) 1569–1590.
  • [2] J. Bérard and J.-B. Gouéré. Brunet–Derrida behavior of branching-selection particle systems on the line. Comm. Math. Phys. 298 (2) (2010) 323–342.
  • [3] E. Brunet and B. Derrida. Shift in the velocity of a front due to a cutoff. Phys. Rev. E 56 (3) (1997) 2597–2604.
  • [4] P. Cattiaux, A. Guillin and F. Malrieu. Probabilistic approach for granular media equations in the non-uniformly convex case. Probab. Theory Related Fields 140 (1–2) (2008) 19–40.
  • [5] A. De Masi, P. A. Ferrari, E. Presutti and N. Soprano-Loto. Hydrodynamics of the N-BBM process. Preprint, 2017. Available at arXiv:1707.00799.
  • [6] R. Durrett, D. Remenik et al. Brunet–Derrida particle systems, free boundary problems and Wiener–Hopf equations. Ann. Probab. 39 (6) (2011) 2043–2078.
  • [7] G. Fayolle, V. A. Malyshev and M. V. Men’shikov. Topics in the Constructive Theory of Countable Markov Chains. Cambridge University Press, Cambridge, 1995.
  • [8] P. Ferrari, H. Kesten, S. Martinez and P. Picco. Existence of quasi-stationary distributions. A renewal dynamical approach. Ann. Probab. 23 (2) (1995) 501–521.
  • [9] P. A. Ferrari and N. Maric. Quasi stationary distributions and Fleming–Viot processes in countable spaces. Electron. J. Probab. 12 (24) (2007) 684–702.
  • [10] J. R. Jackson. Jobshop-like queueing systems. Manage. Sci. 10 (1) (1963) 131–142.
  • [11] B. Jourdain and F. Malrieu. Propagation of chaos and Poincaré inequalities for a system of particles interacting through their CDF. Ann. Appl. Probab. 18 (5) (2008) 1706–1736.
  • [12] B. Jourdain and J. Reygner. Propagation of chaos for rank-based interacting diffusions and long time behaviour of a scalar quasilinear parabolic equation. Stoch. Partial Differ. Equ., Anal. Computat. 1 (3) (2013) 455–506.
  • [13] P. Maillard. Speed and fluctuations of $n$-particle branching Brownian motion with spatial selection. Probab. Theory Related Fields 166 (3–4) (2016) 1061–1173.
  • [14] S. P. Meyn and R. L. Tweedie. Stability of Markovian processes III: Foster–Lyapunov criteria for continuous-time processes. Adv. Appl. Probab. 25 (3) (1993) 518–548.
  • [15] S. Pal and J. Pitman. One-dimensional Brownian particle systems with rank-dependent drifts. Ann. Appl. Probab. 18 (6) (2008) 2179–2207.
  • [16] J. Reygner. Chaoticity of the stationary distribution of rank-based interacting diffusions. Electron. Commun. Probab. 20 (2015) paper no. 60.
  • [17] J. Reygner. Long time behaviour and mean-field limit of atlas models. ESAIM Proc. Surv. 60 (2017) 132–143.
  • [18] A.-S. Sznitman. Équations de type de Boltzmann, spatialement homogenes. Z. Wahrsch. Verw. Gebiete 66 (4) (1984) 559–592.
  • [19] A.-S. Sznitman. Topics in propagation of chaos. In Ecole d’Eté de Probabilités de Saint-Flour XIX—1989 165–251. Springer, Berlin, 1991.
  • [20] R. J. Williams. Reflected Brownian motion with skew symmetric data in a polyhedral domain. Probab. Theory Related Fields 75 (4) (1987) 459–485.